Alert archive / Tennessee / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 82, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Apr 29, 2003, 5:10 PM CDT for Lake County, Tennessee; Pemiscot County, Missouri. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 29, 2003, 5:10 PM CDT (22:10 UTC)
- Expired
- Apr 29, 2003, 5:45 PM CDT
- In force
- 35 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
Counties Pemiscot County, MO, Lake County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 10.2 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 935 J/kg
- Mixed-layer CIN
- -157 J/kg
- Mixed-layer LCL
- 1464 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- -20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
480 WUUS54 KMEG 292210 SVRMEM MOC155-TNC095-292245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 510 PM CDT TUE APR 29 2003 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LAKE COUNTY IN NORTHWEST TENNESSEE PEMISCOT COUNTY IN SOUTHEAST MISSOURI * UNTIL 545 PM CDT. * AT 506 PM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM OVER CARUTHERSVILLE...MOVING NORTH AT 30 MPH. * CITIES IN THE PATH OF THIS STORM THROUGH 545 PM CDT INCLUDE... TIPTONVILLE... .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3615 8977 3613 8962 3639 8941 3639 8969
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 2:41 PM CDT, 2 hours 29 minutes earlier.
Area forecast discussion, Apr 29, 2:41 PM CDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 241 PM CDT TUE APR 29 2003 A SPLIT FLOW PATTERN WILL DOMINATE THE UPPER LEVELS THIS FORECAST PERIOD. FLOW AROUND A CLOSED LOW OVER HUDSON BAY WILL AFFECT THE GREAT LAKES AND NORTHEAST. SHORT WAVES WILL RIDE THE SOUTHERN BRANCH FROM THE SOUTHWEST ACROSS THE PLAINS AND THE LOWER AND MID MISSISSIPPI VALLEY. AT THE SURFACE A STATIONARY FRONT WILL CONTINUE ALONG THE ARKANSAS-MISSOURI BORDER EASTWARD ACROSS KENTUCKY TONIGHT THEN LIFT NORTHWARD AS A WARM FRONT WEDNESDAY. IN THE MEANTIME A LOW PRESSURE AREA WILL DEVELOP OVER THE CENTRAL PLAINS AND SHEAR NORTHEASTWARD TO THE GREAT LAKES CREATING A COLD FRONT EXTENDING FROM THE EASTERN GREAT LAKES TO NORTH TEXAS. THIS FRONT WILL SLOWLY APPROACH THE MID SOUTH THURSDAY AND FINALLY MOVE INTO THE REGION FRIDAY. AS A RESULT SOUTHERLY WINDS WILL BRING WARM MOIST GULF AIR INTO THE MID SOUTH AHEAD OF THE DEVELOPING SYSTEM AND WITH THE HELP OF THE UPPER WAVES CAUSE ISOLATED TO SCATTERED MAINLY DIURNAL SHOWERS AND THUNDERSTORMS OVER THE REGION TONIGHT THROUGH FRIDAY. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT ACROSS EXTREME NORTHEAST ARKANSAS THE MISSOURI BOOTHEEL AND NORTHWEST TENNESSEE NEAR THE STATIONARY FRONT AND IN A SLIGHT RISK AREA COVERING THE MID MISSISSIPPI VALLEY (REF: LATEST CONVECTIVE OUTLOOK FROM THE STORM PREDICTION CENTER). .MEG...NONE.
Hazardous weather outlook, Apr 29, 3:00 PM CDT, 2 hours 10 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-301000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 300 PM CDT TUE APR 29 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT A STATIONARY FRONT WILL CONTINUE ALONG THE ARKANSAS MISSOURI BORDER EASTWARD ACROSS KENTUCKY. SCATTERED THUNDERSTORMS WILL LIKELY DEVELOP TONIGHT ACROSS EXTREME NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL...AND THE NORTHWEST CORNER OF TENNESSEE. A FEW STORMS MAY BE SEVERE. .DAYS TWO THROUGH SEVEN... A COLD FRONT WILL APPROACH FROM THE WEST THURSDAY AND MOVE INTO THE MID SOUTH FRIDAY. SCATTERED THUNDERSTORMS ARE EXPECTED OVER THE REGION THURSDAY NIGHT INTO FRIDAY. A FEW STORMS MAY BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND TONIGHT. SPOTTER ACTIVATION MAY BE REQUIRED AGAIN THURSDAY NIGHT INTO FRIDAY. JCL
In the hours before
Special weather statement, Apr 29, 4:17 PM CDT, 53 minutes before
ARZ028-292145- SIGNIFICANT WEATHER ADVISORY NATIONAL WEATHER SERVICE MEMPHIS TN 417 PM CDT TUE APR 29 2003 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...MISSISSIPPI COUNTY. A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST OF BLYTHEVILLE AT 417 PM CDT...MOVING NORTHEAST AT 20 MPH. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN MISSISSIPPI COUNTY...INCLUDING THE CITIES OF BLYTHEVILLE... LUXORA AND OSCEOLA...SHOULD MONITOR THIS STORM CLOSELY.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 5:44 PM CDT | Severe Thunderstorm Warning | MEG | Lake | 31 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2003Severe Thunderstorm Warnings in Missouri, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.